Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Mobile, AL

July 31, 2021Escambia County, Florida

NWS Mobile, AL issued this special weather statement at Jul 31, 2021, 8:16 PM CDT for Escambia County, Florida. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 31, 2021, 8:16 PM CDT (01:16 UTC)
Expired
Jul 31, 2021, 9:00 PM CDT
In force
44 min
Issued by
NWS Mobile, AL

County Escambia County, FL

The radar

The Mobile radar (KMOB), 93 km from the middle of the area, began a volume at 01:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 1.3 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2021-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1557 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2021-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1557 J/kg
Mixed-layer CIN
-60 J/kg
Mixed-layer LCL
1088 m above ground
0-6 km bulk shear
1 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

276 
WWUS84 KMOB 010116
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
816 PM CDT Sat Jul 31 2021
 
FLZ201>203-010200-
Escambia Inland FL-Escambia Coastal FL-Santa Rosa Inland FL-
816 PM CDT Sat Jul 31 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...WEST
CENTRAL SANTA ROSA AND CENTRAL ESCAMBIA COUNTIES UNTIL 900 PM CDT...

At 816 PM CDT, the strong thunderstorm was located 5 miles northwest
of Molino, or 13 miles southwest of Century, moving southeast at 10
mph.

Winds of 30 to 40 mph will be possible with this storm.

Locations impacted include...
Gonzalez and Molino. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3052 8730 3080 8746 3088 8734 3069 8710
      3061 8719 3061 8725 3060 8724 3060 8723
      3058 8723
TIME...MOT...LOC 0116Z 319DEG 11KT 3079 8736 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jul 31, 7:59 PM CDT, 17 minutes earlier.

Area forecast discussion, Jul 31, 7:59 PM CDT, 17 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
759 PM CDT Sat Jul 31 2021

.UPDATE...Package updated to clean-up expired Excessive Heat
Warning for today.
/16

&&

.PREV DISCUSSION... /issued 616 PM CDT Sat Jul 31 2021/

NEAR TERM UPDATE /Now Through Sunday night/...Showers and thunderstorms
over the forecast area will decrease in coverage and strength
this evening as the day's instability is lost. This is reflected
in the grids, with no updates needed at this time.
/16

AVIATION...
00Z issuance...VFR conditions expected through the forecast.
Scattered showers and thunderstorms over areas generally east of the
Alabama River were bringing local MVFR conditions. Am expecting
these to decrease in coverage and intensity as the sun sets and
instability decreases. Another round of isolated showers and
thunderstorms expected to form after 10z south of the coast will
spread inland as temperatures rise. Upper end MVFR conditions are
initially expected in the convection, then decrease to low to mid
MVFR levels through the daytime as the thunderstorms increase in
strength. Light winds are expected tonight, becoming south to
southwest around 10 knots Sunday as the land heats up.
/16

PREV DISCUSSION... /issued 357 PM CDT Sat Jul 31 2021/

NEAR TERM UPDATE /Now Through Sunday/...HOT HOT HOT! Heat stress
remains a concern today and into Sunday. Current heat indices
across the area are ranging in the 108 to 112 range with some
coastal locations approaching 113+. Heat indices are only expected
to increase this afternoon as the seabreeze moves inland leading
to several hours of dangerous heat conditions. The only relief
will come in the way of what scattered thunderstorms do develop
along the seabreeze and areas mainly east of I-65. The standard
summer order of locally heavy rainfall, frequent lightning and
potentially damaging winds continue to be possible with the
strongest storms that develop.

High pressure that has dominated the forecast over the past few
days will slowly give way to an upper trough currently centered
over Ohio. This trough is expected to slowly dig south as the
upper high weakens and flattens out over the central Gulf.
Embedded in the larger trough will be several shortwave impulses
that will pivot around and through our area. This will lead to
more westerly to slightly southwesterly flow aloft and quick
increase in PWAT values. PWATS will climb from around 1.6 inches
this morning to around 2 inches by Sunday. This will lead to
increased rain chances on Sunday. Given the increasing PWATS and
higher coverage, some localized heavy rainfall could be possible
and like most good summer days the wrong storm in the wrong spot
could lead to some flooding issues. Along with the potential for
heavy rainfall, a few strong storms could be possible with
damaging winds. This might be an issue on Sunday where the
increase in coverage/moisture overlaps what remaining drier air
aloft we have leading to better microburst production. Nothing too
crazy but would not be surprised to see some gustier winds.

The other topic of conversation is the continuation of the heat.
The air will continue to feel like Gulf flavored pudding as Josh
Morgerman the hurricane chaser would call it. With the increasing
moisture, dewpoints will remain in the upper 70s. Typically with
drier air aloft, dewpoints can mix down in to the low 70s keeping
heat indices within reason; however, with deep moisture and
increasing moisture this will become difficult thus locking us
into the miserable soup for one more day. Temperatures will also
once again climb into the low to mid 90s across the area. This
combination will result in heat indices in the 105 to 110 range.
There is one fly in the ointment here and that will be the higher
rain chances. If storms start earlier with more widespread
coverage, this could bring relief from the heat and keep us below
advisory criteria (HOORAY!) Unfortunately, we expect the rain to
hold off long enough to make outdoor life miserable for one more
day especially mid-morning (10am) through early afternoon (2PM).
The other factor will be with the high dewpoints, low temperatures
will struggle to fall below the upper 70s and heat indices
overnight will remain in the upper 80s to 90s. This will provide
continued heat stress on those who do not have access to air
conditioning. Heat indices last night were above 100 degrees until
11 pm! This heat stress coupled with the potential for heat
indices climb into advisory criteria on Sunday have resulted in
the issuance of one more Heat Advisory. The good news is that rip
currents will not be an issue with a LOW risk of rip currents
continuing through the period. BB/03

SHORT TERM /Sunday night Through Tuesday night/...A broad upper
level trough will continue to deepen across the eastern CONUS late
this weekend into the early part of next week. A weak surface
boundary will slowly move southward into interior portions of
southeast MS and southwest and south central AL by Monday
afternoon. A very moist airmass will be in place across our
forecast area Sunday night into Monday, with precipitable water
values expected to increase to between 2 and 2.25 inches across
much our region. A series of shortwave perturbations embedded
along the base of the trough axis as well as convergence along the
approaching surface boundary will allow for increased ascent
across our area Sunday night and especially going into Monday, and
we expect scattered to numerous showers and thunderstorms Sunday
night to become more widespread in coverage across our area by
Monday afternoon. Locally heavy rainfall and potentially localized
flooding may become a concern over portions of the area by Monday
considering the deep moisture in place across our region. Lows
Sunday night remain warm in the mid 70s inland to the upper 70s to
around 80 degrees near the coast. Highs Monday should finally
trend cooler given the high rain chances and we expect readings to
range in the mid 80s to around 90 degrees across the region. Max
heat indices also trend lower but will still range from the mid
90s to around 103 degrees.

Our forecast area will remain located along the base of the
persistent upper level trough axis Monday night into Tuesday. The
axis of deeper moisture may tend to shift southward along coastal
portions of the forecast area and adjacent offshore waters during
this time frame, and the will keep likely to categorical coverage
of POPs confined to southern portions of the forecast area late
Monday night into Tuesday, while keeping chance POPs in place over
our interior zones. Lows by Monday night will trend slightly
cooler in the upper 60s to lower 70s over interior areas and in
the mid 70s along the immediate coast. Highs by Tuesday should
range in the upper 80s to around 90 degrees. /21

EXTENDED TERM /Wednesday Through Saturday/...An upper level
trough will continue to extend across the Ohio and Tennessee
Valley region Wednesday and Wednesday night. This feature may lift
northeastward and dampen by Thursday, but another trough may tend
to deepen over the Deep South late in the extend period. These
features along with abundant deep layer moisture will support
keeping scattered to locally numerous showers and thunderstorms in
the forecast through the middle to latter part of next week. High
temperatures remain near to slightly below normal through the
extended period with highs in the upper 80s to lower 90s with lows
in the upper 60s to low 70s inland and in the mid to upper 70s
along the immediate coast. /21

MARINE...No impacts expected aside from higher winds and seas near
isolated to scattered storms.

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Heat Advisory until 7 PM CDT Sunday for ALZ051>060-261>266.

FL...Heat Advisory until 7 PM CDT Sunday for FLZ201>206.

MS...Heat Advisory until 7 PM CDT Sunday for MSZ067-075-076-078-079.

GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob

In the hours before

Special weather statement, Jul 31, 6:31 PM CDT, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Mobile AL
631 PM CDT Sat Jul 31 2021

FLZ205-206-010015-
Okaloosa Inland FL-Okaloosa Coastal FL-
631 PM CDT Sat Jul 31 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...EAST
CENTRAL OKALOOSA COUNTY UNTIL 715 PM CDT...

At 631 PM CDT, the strong thunderstorm was located 9 miles southeast
of Crestview. This storm was nearly stationary or drifting slowly
southeast.

Wind gusts of 40 to 50 mph will be possible with this storm.

This storm will remain over mainly rural areas of east central
Okaloosa County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3060 8664 3089 8644 3085 8639 3050 8639
TIME...MOT...LOC 2331Z 293DEG 4KT 3067 8646
Special weather statement, Jul 31, 7:00 PM CDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Mobile AL
700 PM CDT Sat Jul 31 2021

FLZ202>204-010045-
Santa Rosa Coastal FL-Escambia Coastal FL-Santa Rosa Inland FL-
700 PM CDT Sat Jul 31 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
SANTA ROSA AND CENTRAL ESCAMBIA COUNTIES UNTIL 745 PM CDT...

At 659 PM CDT, the strong thunderstorm was located over Pace, moving
south at 10 to 15 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Ferry Pass, Pace, Floridatown and Pea Ridge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3068 8717 3067 8706 3054 8703 3047 8706
      3047 8710 3052 8710 3053 8713 3055 8712
      3055 8714 3058 8715 3058 8718 3057 8719
      3055 8717 3053 8719 3051 8716 3047 8716
      3047 8724
TIME...MOT...LOC 2359Z 359DEG 12KT 3061 8715
Special weather statement, Jul 31, 7:14 PM CDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Mobile AL
714 PM CDT Sat Jul 31 2021

FLZ205-206-010115-
Okaloosa Inland FL-Okaloosa Coastal FL-
714 PM CDT Sat Jul 31 2021

...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHERN OKALOOSA COUNTY UNTIL 815 PM CDT...

At 713 PM CDT, the strong thunderstorms were located along a broken
line extending from 10 miles southwest of Crestview to 9 miles
northwest of Eglin Air Force Base, and moving southeast at 10 mph.

Wind gusts of 40 to 50 mph will be possible with these storms.

Locations impacted include...
Niceville, Eglin AFB and Valparaiso.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3046 8643 3050 8645 3050 8648 3052 8650
      3048 8648 3046 8650 3046 8659 3047 8659
      3046 8661 3046 8679 3071 8679 3078 8639
      3046 8640
TIME...MOT...LOC 0013Z 327DEG 8KT 3063 8667 3072 8637
Special weather statement, Jul 31, 7:24 PM CDT, 52 minutes before
Special Weather Statement
National Weather Service Mobile AL
724 PM CDT Sat Jul 31 2021

ALZ056-059-010130-
Conecuh AL-Escambia AL-
724 PM CDT Sat Jul 31 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
ESCAMBIA AND SOUTHWESTERN CONECUH COUNTIES UNTIL 830 PM CDT...

At 724 PM CDT, the strong thunderstorm was located 4 miles north of
Brewton, moving southeast at 10 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Brewton, East Brewton, Pollard, Riverview and I65 And AL 113.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3100 8709 3100 8712 3124 8760 3123 8755
      3125 8752 3125 8751 3126 8748 3126 8743
      3128 8742 3132 8736 3133 8735 3139 8720
      3118 8684
TIME...MOT...LOC 0024Z 307DEG 8KT 3116 8705
Special weather statement, Jul 31, 8:10 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Mobile AL
810 PM CDT Sat Jul 31 2021

ALZ055-059-262-010215-
Baldwin Inland AL-Monroe AL-Escambia AL-
810 PM CDT Sat Jul 31 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN MONROE...NORTH CENTRAL BALDWIN AND NORTHWESTERN ESCAMBIA
COUNTIES UNTIL 915 PM CDT...

At 810 PM CDT, the strong thunderstorm was located 6 miles west of
Uriah, or 14 miles southwest of Frisco City, moving southeast at 10
mph.

Winds of 30 to 40 mph will be possible with this storm.

Locations impacted include...
McCullough, Uriah, I65 And CR 1, I65 And AL 113, I65 And AL 21 and
Poarch Creek Reservation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3131 8773 3142 8751 3131 8738 3128 8742
      3126 8743 3126 8732 3119 8724 3103 8765
TIME...MOT...LOC 0110Z 327DEG 9KT 3131 8761
Special weather statement, Jul 31, 8:16 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
816 PM CDT Sat Jul 31 2021

FLZ201>203-010200-
Escambia Inland FL-Escambia Coastal FL-Santa Rosa Inland FL-
816 PM CDT Sat Jul 31 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...WEST
CENTRAL SANTA ROSA AND CENTRAL ESCAMBIA COUNTIES UNTIL 900 PM CDT...

At 816 PM CDT, the strong thunderstorm was located 5 miles northwest
of Molino, or 13 miles southwest of Century, moving southeast at 10
mph.

Winds of 30 to 40 mph will be possible with this storm.

Locations impacted include...
Gonzalez and Molino.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3052 8730 3080 8746 3088 8734 3069 8710
      3061 8719 3061 8725 3060 8724 3060 8723
      3058 8723
TIME...MOT...LOC 0116Z 319DEG 11KT 3079 8736

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 7:04 PM CDTSpecial Marine WarningMOB86 min
Jul 31, 7:24 PM CDTSpecial Weather StatementMOBEscambia66 min
Jul 31, 7:43 PM CDTSpecial Marine WarningMOB92 min
Jul 31, 8:10 PM CDTSpecial Weather StatementMOBEscambia65 min
Jul 31, 10:22 PM CDTSpecial Marine WarningMOB57 min
Jul 31, 11:18 PM CDTSpecial Marine WarningMOB47 min
Jul 31, 11:58 PM CDTSpecial Marine WarningMOB46 min
Aug 1, 6:14 PM CDTSevere Thunderstorm WarningMOBBaldwin, Mobile26 min
Jul 31, 7:00 PM CDTSpecial Weather StatementMOBSanta Rosa45 min
Jul 31, 7:14 PM CDTSpecial Weather StatementMOBOkaloosa61 min
Jul 31, 8:27 PM CDTSpecial Weather StatementMOBSanta Rosa48 min
Jul 31, 9:18 PM CDTSpecial Weather StatementMOBSanta Rosa57 min
Jul 31, 9:40 PM CDTAreal Flood AdvisoryMOBOkaloosa2 hr
Aug 1, 3:31 PM CDTSpecial Weather StatementMOBJackson44 min
Aug 1, 3:51 PM CDTSpecial Weather StatementMOBPerry39 min
Aug 1, 4:26 PM CDTSevere Thunderstorm WarningMOBGeorge, Perry, Stone18 min
Aug 1, 4:39 PM CDTSpecial Weather StatementMOBWayne51 min
Aug 1, 4:48 PM CDTSpecial Weather StatementMOBStone57 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.